| Model Number |
A1030-040 |
| Medical Device Problem Code |
Material Rupture (1546)
| Health Effect - Clinical Code |
No Clinical Signs, Symptoms or Conditions (4582)
| Date of Event |
02/26/2025
Type of Reportable Event
Malfunction
Event or Problem Description
It was reported that the procedure was performed to treat a mildly tortuous and moderately calcfied lesion in the profunda artery that was 70% stenosed.A 3.0x40mm armada 14 balloon dilatation catheter (bdc) was advanced into the anatomy; however, during the second attempt to inflate the balloon at 4mmhg contrast was noted to be leaking and the balloon was noted to be ruptured.The bdc was removed and another same size armada 14 was used to complete the procedure.There were no adverse patient effects reported nor clinical delay.No additional information was provided.
Additional Manufacturer Narrative
Manufacturer's investigation is still pending at this time.Results and conclusions will be provided in the final report.
Additional Manufacturer Narrative
A visual inspection and functional testing were performed on the returned device.The reported balloon rupture was confirmed.Production record and corrective and preventative actions (capa) reviews were performed and revealed no indication of a product quality issue.Additionally, a review of the complaint history identified no other similar complaints from this lot.Based on the reported information and the observations from the returned device analysis, the investigation determined that the reported balloon rupture appears to be related to operational context.There was no leak noted during preparation or during the first inflation, which suggests a product quality issue did not contribute to the reported difficulty.In this case, it is likely that the balloon interacted with the mildly tortuous and moderately calcified anatomy such that the balloon became damaged and subsequently ruptured during second inflation.There is no indication of a product quality issue with respect to the design, manufacture, or labeling of the device.